Alert archive / Florida / High Surf Advisories in 2007

High Surf Advisory 4, NWS Miami, FL

October 30, 2007Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this high surf advisory at Oct 30, 2007, 6:04 AM EDT for Broward County, Miami-Dade County, Florida. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2007, 6:04 AM EDT (10:04 UTC)
Expired
Nov 1, 2007, 6:00 AM EDT
In force
48 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 301004
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
604 AM EDT TUE OCT 30 2007

FLZ168-302200-
/O.CAN.KMFL.SU.Y.0003.000000T0000Z-071031T1800Z/
/O.UPG.KMFL.CF.A.0001.000000T0000Z-071031T1800Z/
/O.NEW.KMFL.CF.W.0002.071030T1004Z-071031T2200Z/
COASTAL PALM BEACH-
604 AM EDT TUE OCT 30 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. 

THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH
HIGHER GUSTS DEVELOPING TODAY WITH DEVELOPING SEAS TO NEAR 12 FEET
NEARSHORE AND AN INCREASING MODERATE EAST TO NORTHEAST SWELL WILL
RESULT IN A ROUGH SURF ALONG THE PALM BEACH COAST BEACHES WITH THE
THREAT CONTINUING THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN BEACH EROSION AND MINOR COASTAL
FLOODING OF STRUCTURES ALONG THE BEACH FRONT...ESPECIALLY AT TIMES
OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND TOMORROW
AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS GREATEST FOR
NORTHEAST PALM BEACH COUNTY.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE LIKELY. IN ADDITION TO
THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

FLZ172-173-302200-
/O.NEW.KMFL.SU.Y.0004.071030T1004Z-071031T2200Z/
/O.NEW.KMFL.CF.A.0002.071030T1004Z-071031T2200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
604 AM EDT TUE OCT 30 2007

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT WEDNESDAY...
...COASTAL FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT WEDNESDAY. A COASTAL
FLOOD WATCH HAS ALSO BEEN ISSUED. THIS COASTAL FLOOD WATCH IS IN
EFFECT THROUGH WEDNESDAY AFTERNOON. 

THE COMBINATION OF NORTHEAST WINDS IN THE 25 TO 40 MPH RANGE WITH
HIGHER GUSTS DEVELOPING TODAY...WITH DEVELOPING SEAS TO NEAR 12
FEET NEARSHORE AND A SMALL NORTHEAST SWELL EXPECTED TO BEGIN
REACHING MAINLY PORTIONS OF THE BROWARD COUNTY COAST LATER TODAY
AND TONIGHT...WILL RESULT IN A ROUGH SURF ALONG THE BROWARD AND
MIAMI DADE COUNTY BEACHES WITH THE THREAT CONTINUING THROUGH
WEDNESDAY.

THE POUNDING SURF WILL RESULT IN SOME BEACH EROSION WITH MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE...ESPECIALLY
AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND
TOMORROW AND SHORTLY AFTER MIDNIGHT TONIGHT. THE THREAT IS
GREATEST FOR BROWARD COUNTY MAINLY TONIGHT AND TOMORROW WHEN A
BIT OF A HIGHER SWELL COULD REACH THE COAST FROM THE NORTHEAST.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE POSSIBLE. IN ADDITION TO
THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$
6 follow-up statements
000 
WHUS42 KMFL 302049
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT TUE OCT 30 2007

FLZ168-310900-
/O.CON.KMFL.CF.W.0002.000000T0000Z-071031T2200Z/
COASTAL PALM BEACH-
449 PM EDT TUE OCT 30 2007

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 35 MPH
RANGE...SEAS TO NEAR 12 FEET NEAR SHORE...AND AN INCREASING EAST
TO NORTHEAST SWELL WILL RESULT IN A ROUGH SURF ALONG THE PALM
BEACH COAST BEACHES THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN BEACH EROSION AND MINOR COASTAL
FLOODING OF STRUCTURES ALONG THE BEACH FRONT...ESPECIALLY AT
TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER MIDNIGHT TONIGHT
AND SHORTLY AFTER NOON TOMORROW. THE THREAT IS GREATEST FOR 
THE NORTHEASTERN COAST OF PALM BEACH COUNTY.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE LIKELY. IN ADDITION
TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...
SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP
ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

FLZ172-173-310900-
/O.CON.KMFL.SU.Y.0004.000000T0000Z-071031T2200Z/
/O.CON.KMFL.CF.A.0002.000000T0000Z-071031T2200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
449 PM EDT TUE OCT 30 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...
...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY.
A COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON.

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 35 MPH
RANGE...DEVELOPING SEAS TO NEAR 12 FEET NEAR SHORE...AND A SMALL
NORTHEAST SWELL WILL CONTINUE TO AFFECT PORTIONS OF THE BROWARD
AND MIAMI-DADE COUNTY COAST THROUGH WEDNESDAY. THIS WILL RESULT
IN A ROUGH SURF ALONG THE BROWARD AND MIAMI-DADE COUNTY BEACHES
THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN SOME BEACH EROSION WITH MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE...
ESPECIALLY AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER 
MIDNIGHT TONIGHT AND SHORTLY AFTER NOON TOMORROW.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE POSSIBLE. IN
ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE.
AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN
QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

70/DD
000 
WHUS42 KMFL 310156
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
956 PM EDT TUE OCT 30 2007

FLZ168-310900-
/O.CON.KMFL.CF.W.0002.000000T0000Z-071031T2200Z/
COASTAL PALM BEACH-
956 PM EDT TUE OCT 30 2007

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...

A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY.

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE...SEAS TO NEAR 12 FEET NEAR SHORE...AND AN INCREASING EAST
TO NORTHEAST SWELL WILL RESULT IN A ROUGH SURF ALONG THE PALM
BEACH COAST BEACHES THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN BEACH EROSION AND MINOR COASTAL
FLOODING OF STRUCTURES ALONG THE BEACH FRONT...ESPECIALLY AT
TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER MIDNIGHT TONIGHT
AND SHORTLY AFTER NOON TOMORROW. THE THREAT IS GREATEST FOR THE
NORTHEASTERN COAST OF PALM BEACH COUNTY.

EXTREME BEACH EROSION HAS ALREADY BEEN REPORTED ACROSS COASTAL
PALM BEACH COUNTY...AND PARTICULARLY ON SINGER ISLAND AND NEAR
JUPITER...WHERE ANOTHER BUILDING BEACH PARK BUILDING MAY BE LOST
OVERNIGHT.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE LIKELY. IN ADDITION
TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS SUCH...
SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY SWEEP
ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

FLZ172-173-310900-
/O.CON.KMFL.SU.Y.0004.000000T0000Z-071031T2200Z/
/O.CON.KMFL.CF.A.0002.000000T0000Z-071031T2200Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
956 PM EDT TUE OCT 30 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT
WEDNESDAY...
...COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY.
A COASTAL FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON.

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE...DEVELOPING SEAS TO NEAR 12 FEET NEAR SHORE...AND A SMALL
NORTHEAST SWELL WILL CONTINUE TO AFFECT PORTIONS OF THE BROWARD
AND MIAMI-DADE COUNTY COAST THROUGH WEDNESDAY. THIS WILL RESULT IN
A ROUGH SURF ALONG THE BROWARD AND MIAMI-DADE COUNTY BEACHES
THROUGH WEDNESDAY.

THE POUNDING SURF WILL RESULT IN SOME BEACH EROSION WITH MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE...
ESPECIALLY AT TIMES OF HIGH TIDE WHICH WILL BE SHORTLY AFTER
MIDNIGHT TONIGHT AND SHORTLY AFTER NOON TOMORROW.

LARGE BREAKING WAVES OF AT LEAST TEN FEET ARE POSSIBLE. IN
ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE.
AS SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN
QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD.

$$

70/DD
000 
WHUS42 KMFL 310915
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
515 AM EDT WED OCT 31 2007

FLZ172-173-312300-
/O.CAN.KMFL.CF.A.0002.000000T0000Z-071031T2200Z/
/O.EXT.KMFL.SU.Y.0004.000000T0000Z-071101T1000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
515 AM EDT WED OCT 31 2007

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...
...COASTAL FLOOD WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE COASTAL
FLOOD WATCH. THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 AM
EDT THURSDAY. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE...SEAS OF UP TO 10 FEET NEAR SHORE...AND A SMALL TO MODERATE 
NORTHEAST SWELL WILL CONTINUE TO RESULT IN A HIGH SURF AFFECTING
PORTIONS OF THE BROWARD AND MIAMI- DADE COUNTY COASTS THROUGH
WEDNESDAY NIGHT DESPITE THE FACT THAT WINDS WILL BEGIN TO SLOWLY
SUBSIDE AND BECOME MORE NORTHERLY LATE TONIGHT.. THE GREATEST
THREAT WILL CONTINUE TO BE FOR THE BROWARD BEACHES.

THE POUNDING SURF WILL RESULT IN BEACH EROSION WITH SOME MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE.
ALTHOUGH THE GREATEST POTENTIAL EXISTS AROUND THE TIME OF HIGH
TIDES EARLY IN THE AFTERNOON AND SHORTLY AFTER MIDNIGHT
TONIGHT...THE THREAT WILL EXIST THROUGHOUT THE DAY AND TONIGHT DUE
TO THE STRONG ONSHORE FLOW ALSO.

LARGE BREAKING WAVES OF UP TO TEN FEET ARE POSSIBLE. IN ADDITION
TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH...SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. THOSE GOING TO THE
BEACH SHOULD HEED THE ADVICE OF LIFEGUARDS... AND AVOID GOING INTO
THE SURF AT UNGUARDED BEACHES. 

$$

FLZ168-312300-
/O.EXT.KMFL.CF.W.0002.000000T0000Z-071101T1000Z/
COASTAL PALM BEACH-
515 AM EDT WED OCT 31 2007

...COASTAL FLOOD WARNING NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE COASTAL FLOOD WARNING IS NOW IN EFFECT UNTIL 6 AM EDT
THURSDAY. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE...SEAS TO NEAR 10 TO 15 FEET NEAR SHORE...AND A MODERATE TO
LARGE NORTHEAST SWELL WILL CONTINUE TO RESULT IN A ROUGH SURF
ALONG THE PALM BEACH COAST BEACHES THROUGH WEDNESDAY NIGHT DESPITE THE
FACT THAT WINDS WILL BEGIN TO SLOWLY SUBSIDE AND BECOME MORE
NORTHERLY LATE TONIGHT.

THE POUNDING SURF WILL CONTINUE TO RESULT IN EXTREME BEACH EROSION
AND MINOR COASTAL FLOODING OF STRUCTURES ALONG THE BEACH
FRONT. ALTHOUGH THE PROBLEM WILL BE WORST AROUND TIMES OF HIGH
TIDE WHICH WILL BE SHORTLY AFTER NOON TODAY AND SHORTLY AFTER
MIDNIGHT TONIGHT...THEY WILL BE ONGOING THROUGHOUT THE DAY TODAY AND
TONIGHT DUE TO THE STRONG ONSHORE FLOW. THE THREAT WILL BE
GREATEST ACROSS THE NORTHEASTERN COAST OF PALM BEACH COUNTY.

EXTREME BEACH EROSION HAS ALREADY BEEN REPORTED ACROSS COASTAL
PALM BEACH COUNTY...AND PARTICULARLY ON SINGER ISLAND AND NEAR
JUPITER.

LARGE BREAKING WAVES OF AT LEAST TEN FEET OR HIGHER ARE LIKELY. IN
ADDITION TO THE ROUGH SURF...STRONG RIP CURRENTS WILL CONTINUE. AS
SUCH... SWIMMING IS NOT ADVISED. LARGE BREAKING WAVES CAN QUICKLY
SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. HEED THE ADVISE OF THE
BEACH PATROL.

$$

PS
000 
WHUS42 KMFL 312156
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EDT WED OCT 31 2007

FLZ168-011000-
/O.CON.KMFL.CF.W.0002.000000T0000Z-071101T1000Z/
COASTAL PALM BEACH-
556 PM EDT WED OCT 31 2007

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A COASTAL FLOOD WARNING REMAINS IN EFFECT FOR COASTAL PALM BEACH
COUNTY UNTIL 6 AM EDT THURSDAY.

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE, SEAS TO NEAR 10 TO 15 FEET NEAR SHORE, AND A MODERATE TO
LARGE NORTHEAST SWELL WILL CONTINUE TO RESULT IN A ROUGH SURF
ALONG THE PALM BEACH COAST BEACHES THROUGH WEDNESDAY NIGHT DESPITE
THE FACT THAT WINDS WILL BEGIN TO SLOWLY SUBSIDE AND BECOME MORE
NORTHERLY LATE TONIGHT.

THE POUNDING SURF WILL CONTINUE TO RESULT IN EXTREME BEACH
EROSION AND MINOR COASTAL FLOODING OF STRUCTURES ALONG THE BEACH
FRONT ESPECIALLY AROUND THE TIMES OF HIGH TIDE. HIGH TIDES THROUGH
THURSDAY ALONG THE PALM BEACH COUNTY COASTLINE WILL BE FROM
MIDNIGHT TO 3 AM EDT AND AGAIN FROM 1 PM TO 4 PM ON THURSDAY. THE
THREAT WILL BE GREATEST ACROSS THE NORTHEASTERN COAST OF PALM
BEACH COUNTY FROM RIVIERA BEACH NORTH TO JUPITER.

EXTREME BEACH EROSION HAS ALREADY BEEN REPORTED ACROSS COASTAL
PALM BEACH COUNTY, PARTICULARLY ON SINGER ISLAND, NEAR JUPITER,
AND NEAR LANTANA.

LARGE BREAKING WAVES OF AT LEAST TEN FEET OR HIGHER ARE LIKELY.
IN ADDITION TO THE ROUGH SURF, STRONG RIP CURRENTS WILL CONTINUE.
AS A RESULT, SWIMMING OR SURFING IS STRONGLY DISCOURAGED. LARGE
BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF
GUARD. HEED THE ADVICE OF THE BEACH PATROL.

$$

FLZ172-173-011000-
/O.CON.KMFL.SU.Y.0004.000000T0000Z-071101T1000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
556 PM EDT WED OCT 31 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE, SEAS OF UP TO 10 FEET NEAR SHORE, AND A MODERATE NORTHEAST
SWELL WILL CONTINUE TO RESULT IN A HIGH SURF AND RESULTING BEACH
EROSION ALONG THE BROWARD AND MIAMI- DADE COUNTY COASTS THROUGH
WEDNESDAY NIGHT. THE GREATEST THREAT WILL CONTINUE TO BE FOR THE
BROWARD BEACHES DIMINISHING SOMEWHAT FARTHER SOUTH ACROSS MIAMI-
DADE COUNTY BEACHES.

THE POUNDING SURF WILL RESULT IN BEACH EROSION WITH SOME MINOR
COASTAL FLOODING ALONG THE IMMEDIATE BEACH FRONT POSSIBLE
ESPECIALLY AROUND THE TIMES OF HIGH TIDE. THE TIMES OF HIGH TIDE
ALONG THE BROWARD AND MIAMI-DADE COASTLINE WILL BE FROM MIDNIGHT
UNTIL ABOUT 3 AM EDT AND AGAIN FROM 1 TO 4 PM ON THURSDAY.

LARGE BREAKING WAVES OF UP TO TEN FEET ARE POSSIBLE. IN ADDITION
TO THE ROUGH SURF, STRONG RIP CURRENTS WILL CONTINUE. AS A RESULT
SWIMMING OR SURFING IS STRONGLY DISCOURAGED. LARGE BREAKING WAVES
CAN QUICKLY SWEEP ONSHORE AND CATCH PEOPLE OFF GUARD. HEED THE
ADVICE OF THE BEACH PATROL.

$$
000 
WHUS42 KMFL 011011
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
611 AM EDT THU NOV 1 2007

FLZ168-011815-
/O.EXP.KMFL.CF.W.0002.000000T0000Z-071101T1000Z/
/O.NEW.KMFL.CF.W.0003.071101T1011Z-071101T2200Z/
COASTAL PALM BEACH-
611 AM EDT THU NOV 1 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...
...COASTAL FLOOD WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. THE
COASTAL FLOOD WARNING IS NO LONGER IN EFFECT. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE... SEAS TO NEAR 10 TO 15 FEET NEAR SHORE... AND A MODERATE
TO LARGE NORTHEAST SWELL WILL CONTINUE TO RESULT IN A ROUGH SURF
ALONG THE PALM BEACH COAST BEACHES THROUGH THIS EVENING.

THE POUNDING SURF WILL CONTINUE TO RESULT IN EXTREME BEACH EROSION
AND MINOR COASTAL FLOODING OF STRUCTURES ALONG THE BEACH FRONT
ESPECIALLY AROUND THE TIMES OF HIGH TIDE. HIGH TIDES TODAY WILL
BE FROM MIDNIGHT TO 3 PM EDT. THE THREAT WILL BE GREATEST ACROSS
THE NORTHEASTERN COAST OF PALM BEACH COUNTY FROM RIVIERA BEACH
NORTH TO JUPITER.

EXTREME BEACH EROSION HAS ALREADY BEEN REPORTED ACROSS COASTAL
PALM BEACH COUNTY... PARTICULARLY ON SINGER ISLAND... NEAR
JUPITER... AND NEAR LANTANA.

LARGE BREAKING WAVES OF AT LEAST TEN FEET OR HIGHER ARE LIKELY.
IN ADDITION TO THE ROUGH SURF... STRONG RIP CURRENTS WILL
CONTINUE. AS A RESULT... SWIMMING OR SURFING IS STRONGLY
DISCOURAGED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND
CATCH PEOPLE OFF GUARD. HEED THE ADVICE OF THE BEACH PATROL.

WIND ARE FORECAST TO BECOME MORE NORTHERLY TONIGHT WHICH MEANS
CONDITIONS WILL BEGIN TO IMPROVE.

$$

FLZ172-173-011115-
/O.EXP.KMFL.SU.Y.0004.000000T0000Z-071101T1000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
611 AM EDT THU NOV 1 2007

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 
IT HAS BEEN REPLACED WITH A TROPICAL STORM WARNING.

$$
000 
WHUS42 KMFL 011136 CCA
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
735 AM EDT THU NOV 1 2007

FLZ168-011815-
/O.EXP.KMFL.CF.W.0002.000000T0000Z-071101T1000Z/
/O.COR.KMFL.CF.W.0003.071101T1011Z-071101T2200Z/
COASTAL PALM BEACH-
735 AM EDT THU NOV 1 2007

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

THE COMBINATION OF GUSTY NORTHEAST WINDS IN THE 25 TO 40 MPH
RANGE... SEAS TO NEAR 10 TO 15 FEET NEAR SHORE... AND A MODERATE
TO LARGE NORTHEAST SWELL WILL CONTINUE TO RESULT IN A ROUGH SURF
ALONG THE PALM BEACH COAST BEACHES THROUGH THIS EVENING.

THE POUNDING SURF WILL CONTINUE TO RESULT IN EXTREME BEACH EROSION
AND MINOR COASTAL FLOODING OF STRUCTURES ALONG THE BEACH FRONT
ESPECIALLY AROUND THE TIMES OF HIGH TIDE. HIGH TIDES TODAY WILL
BE FROM MIDNIGHT TO 3 PM EDT. THE THREAT WILL BE GREATEST ACROSS
THE NORTHEASTERN COAST OF PALM BEACH COUNTY FROM RIVIERA BEACH
NORTH TO JUPITER.

EXTREME BEACH EROSION HAS ALREADY BEEN REPORTED ACROSS COASTAL
PALM BEACH COUNTY... PARTICULARLY ON SINGER ISLAND... NEAR
JUPITER... AND NEAR LANTANA.

LARGE BREAKING WAVES OF AT LEAST TEN FEET OR HIGHER ARE LIKELY.
IN ADDITION TO THE ROUGH SURF... STRONG RIP CURRENTS WILL
CONTINUE. AS A RESULT... SWIMMING OR SURFING IS STRONGLY
DISCOURAGED. LARGE BREAKING WAVES CAN QUICKLY SWEEP ONSHORE AND
CATCH PEOPLE OFF GUARD. HEED THE ADVICE OF THE BEACH PATROL.

WIND ARE FORECAST TO BECOME MORE NORTHERLY TONIGHT WHICH MEANS
CONDITIONS WILL BEGIN TO IMPROVE.

$$

FLZ172-173-011115-
/O.EXP.KMFL.SU.Y.0004.000000T0000Z-071101T1000Z/
COASTAL BROWARD-COASTAL MIAMI DADE-
735 AM EDT THU NOV 1 2007

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 
IT HAS BEEN REPLACED WITH A TROPICAL STORM WARNING.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Oct 30, 5:38 AM EDT, 26 minutes earlier.

Area forecast discussion, Oct 30, 5:38 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
538 AM EDT TUE OCT 30 2007

.DISCUSSION...T.S. NOEL IS CURRENTLY MOVING ALONG THE NORTHERN NEAR
SHORE COASTAL WATERS OF EASTERN CUBA ACCORDING TO RADAR AND IR SAT PIX.
IT IS TO THE LEFT OF TRACK AND HOPE ITS ONLY A WOBBLE TO THE LEFT.
WITH THE TRACK AT 5 AM, THE CLOSEST IT GETS TO OUR SOUTHEAST COAST
IS 140 MILES. NEVERTHELESS, IT WILL CONTINUE QUITE WINDY THROUGH AT
LEAST WEDNESDAY NIGHT BETWEEN THE HIGH OVER THE MID ATLANTIC STATES
AND THE STORM TO THE SOUTHEAST. A SLOWLY DEEPENING SHORT WAVE COMING
SOUTHEAST FROM THE LOWER MISSISSIPPI VALLEY REGION SHOULD PICK UP
THE STORM AND START TO RECURVE IT NORTHEAST WEDNESDAY. WE WILL START A
SLEW OF PRODUCTS ON THIS PACKAGE WHICH INCLUDES: A COASTAL FLOOD
WARNING FOR PALM BEACH COUNTY, A HIGH SURF ADVISORY EXTENDED DOWN
THROUGH MIAMI-DADE COUNTY, A GALE WARNING FOR THE ATLANTIC AND
BAY, A WIND ADVISORY TODAY FOR ALL OF SOUTHEAST METRO AND COASTAL
ZONES AND A COASTAL FLOOD WATCH FOR BROWARD AND MIAMI-DADE COUNTY.

IN ANY CASE, WHEN THIS TROPICAL SYSTEM PASSES TO OUR NORTHEAST, THE
FRONT OVER CENTRAL FLORIDA WILL MOVE SOUTHWARD AND PASS THROUGH
SOUTH FLORIDA SOMETIME FRIDAY. THE EFFECTS WE WILL FEEL WILL BE A
MUCH LOWER CHANCE OF RAIN, A FEW DEGREES COOLER ON THE TEMPERATURES
AND THE DEW POINTS WILL BE LOWER FOR A CHANGE. HOPEFULLY THIS WILL
BE THE START OF THE DRY SEASON

&&

.AVIATION...STRONG NERLY FLOW WILL PICK UP THROUGH THE FORECAST PERIOD
BEGINNING BY MID TO LATE MORNING HOURS TODAY. THESE WINDS WILL
BRING IN SCT SHRA FROM THE ATLANTIC WATERS FROM TIME TO TIME.
STRONGER WINDS RESIDE JUST ABOVE THE SURFACE...WITH SPEEDS OF
AROUND 25 TO 35 KNOTS WITHIN 2000 FEET OF THE SURFACE. THESE WINDS
WILL MIX DOWN DURING THE DAY AND EVEN MORE SO IN ANY SHOWERS
MOVING ACROSS THE AREA. OUTSIDE OF THE STRONG WINDS...VFR
CONDITIONS SHOULD PREVAIL MOST OF THE TIME OUTSIDE ANY PASSING
SHOWERS.

&&

.MARINE...NORTHEAST WINDS WILL INCREASE A LITTLE MORE AS THE STORM
GETS CLOSER. THE HIGHEST WINDS WILL BE NORTHEAST 30 TO 35 KNOTS
OVER THE SOUTHERN GULF STREAM WATERS WEDNESDAY NIGHT. WIND GUSTS
WILL EASILY BE AT GALE FORCE AT TIMES THROUGH WEDNESDAY NIGHT.
SEAS WILL START OUT AT 12 TO 14 FEET OVER THE GULF STREAM TODAY
AND BUILD TO 16 TO 19 FEET BY WEDNESDAY NIGHT AND THEN START TO
SUBSIDE THURSDAY ON. RAISED THE SWELL HEIGHT OVER THE BROWARD
WATERS TO 5 FEET TONIGHT.

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  84  80  85  77 / 40 50 60 30
FORT LAUDERDALE  84  80  85  77 / 30 50 60 20
MIAMI            86  80  86  77 / 30 50 60 20
NAPLES           88  73  87  73 / 30 30 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
     FOR FLZ067-FLZ071-FLZ073.

     WIND ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR FLZ068-FLZ072-FLZ074-
     FLZ168-FLZ172-FLZ173-FLZ174.

     COASTAL FLOOD WARNING UNTIL 6 PM EDT WEDNESDAY FOR FLZ168.

     HIGH SURF ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR FLZ172-FLZ173.

     COASTAL FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR FLZ172-
     FLZ173.

AM...GALE WARNING UNTIL 6 PM EDT WEDNESDAY FOR AMZ630-AMZ650-AMZ651-
     AMZ670-AMZ671.

     SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR AMZ610.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR GMZ656-GMZ657-
     GMZ676.

&&

LONG TERM...18/GR
SHORT TERM/AVIATION...52/PS
Hazardous weather outlook, Oct 29, 8:20 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
820 PM EDT MON OCT 29 2007

FLZ063-066>075-168-172>174-301000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
820 PM EDT MON OCT 29 2007

...HIGH WIND WATCH EAST HALF TUESDAY EVENING THROUGH WEDNESDAY EVENING...
...HIGH RISK OF RIP CURRENTS EAST COAST THROUGH WEDNESDAY...
...INCREASINGLY ROUGH WINDS AND SEAS LOCAL WATERS THROUGH MID WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: NORTHEAST TO EAST WINDS NEAR 20 MPH WILL RESULT IN
A HIGH RISK OF RIP CURRENTS AT THE PALM BEACH, BROWARD AND MIAMI-
DADE COUNTY BEACHES THROUGH TONIGHT. STRONG RIP CURRENTS HAVE BEEN
REPORTED EACH OF THE PAST SEVERAL DAYS, AND CONDITIONS WILL REMAIN
FAVORABLE FOR THEIR FORMATION TONIGHT.

THUNDERSTORMS: THERE IS A SLIGHT RISK OF LIGHTNING ACROSS SOUTH
FLORIDA THIS EVENING IF A FEW THUNDERSTORMS CAN DEVELOP.

WAVES: OVER THE ATLANTIC WATERS, SEAS WILL BUILD TO 9 TO 11 FEET
TONIGHT. THIS WILL CAUSE ROUGH MARINE CONDITIONS AS WELL AS HIGH
SURF ALONG THE COAST, ESPECIALLY ALONG THE PALM BEACH COUNTY
COAST. OVER THE GULF WATERS, SEAS WILL BUILD TO 7 FEET OVER THE
OUTER WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TROPICAL STORM NOEL NEAR NORTHEASTERN CUBA IS FORECAST TO MOVE NORTHWEST
AND PASS THROUGH THE SOUTHEASTERN AND WEST CENTRAL BAHAMAS TONIGHT
THROUGH WEDNESDAY NIGHT. ALL PERSONS IN MAINLAND SOUTH FLORIDA ARE
URGED TO FOLLOW THE PROGRESS OF NOEL THE NEXT FEW DAYS.

REGARDLESS OF THE FUTURE TRACK AND STRENGTH OF NOEL, NORTHEAST
WINDS ARE EXPECTED TO BECOME QUITE BRISK OVER MUCH OF SOUTH
FLORIDA TUESDAY AND THROUGH AT LEAST WEDNESDAY AS A RESULT OF A STRONG
PRESSURE GRADIENT BETWEEN NOEL AND HIGH PRESSURE OVER THE MID
ATLANTIC STATES. THE STRONGEST WINDS WILL BE FELT OVER THE EASTERN
HALF OF SOUTH FLORIDA, WHERE SUSTAINED WINDS OF AT LEAST 40 MPH WITH
GUSTS OVER 50 MPH WILL BE POSSIBLE LATE TUESDAY THROUGH WEDNESDAY. A
HIGH WIND WATCH HAS BEEN ISSUED FOR PALM BEACH, BROWARD, AND
MIAMI-DADE COUNTIES FOR TUESDAY EVENING THROUGH WEDNESDAY EVENING AS
A RESULT. THESE WINDS WILL PRODUCE VERY ROUGH SEAS AND HAZARDOUS
CONDITIONS OVER THE COASTAL WATERS. IN ADDITION, HIGH SURF AND BEACH
EROSION ARE LIKELY ALONG THE ENTIRE EAST COAST TUESDAY INTO
WEDNESDAY. VERY STRONG RIP CURRENTS WILL ALSO BE LIKELY UNDER THESE
CONDITIONS FOR THE NEXT SEVERAL DAYS.

WINDS ARE EXPECTED TO GRADUALLY DECREASE THURSDAY INTO NEXT WEEKEND,
WITH SEAS SLOWLY SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:53 PM EDTSpecial Marine WarningMFL67 min
Oct 29, 10:04 PM EDTSpecial Marine WarningMFL116 min
Oct 29, 11:52 PM EDTSpecial Marine WarningMFL53 min
Oct 30, 5:33 AM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach48 hr
Oct 30, 6:04 AM EDTCoastal Flood WatchMFLBroward, Miami-Dade23 hr
Oct 30, 6:04 AM EDTCoastal Flood WarningMFLPalm Beach48 hr
Oct 30, 4:02 PM EDTSpecial Marine WarningMFL58 min
Oct 30, 4:58 PM EDTSpecial Marine WarningMFL32 min
Oct 30, 6:55 PM EDTSpecial Marine WarningMFL35 min
Oct 30, 6:57 PM EDTSpecial Weather StatementMFLMiami-Dade33 min

Nearby

High Surf Advisories in Florida, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.